Illinois, 2010Damaging Winds in Illinois, August 5, 2010
August 5, 2010 · NWS LSX · 5 events in 2 counties and zones
A strong cold front moved through the region triggering showers and thunderstorms. A few of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region triggering showers and thunderstorms. A few of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 5, 3:48 AM CST, 52 minutes earlier.
Area forecast discussion, Aug 5, 3:48 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
448 AM CDT THU AUG 5 2010
.DISCUSSION...
/438 AM CDT THU AUG 5 2010/
SFC CDFNT EXTENDING THROUGH SRN IL SERN MO...FROM NEAR MVN SW
THROUGH FAM TO UNO...WILL CONTINUE MOVING S-SEWD AS A LARGE SFC
RIDGE ACROSS THE NRN ROCKYS AND NRN PLAINS BUILDS SEWD INTO THE
AREA BEHIND THE CDFNT. POST FRONTAL STORMS FROM VIH TO STL TO SLO
IN AREA OF 850 MB MOISTURE CONVERGENCE ALONG 850 MB FRONT SHOULD
SHIFT SWD WITH TIME THIS MRNG. WILL PUT THE HIGHEST POPS THIS MRNG
OVER SERN MO SWRN IL...THEN TO THE MOST SRN MOST COUNTIES OF THE
CWA THIS AFTN. POST FRONTAL STRATUS AND FOG OVER NERN MO W CNTRL
IL SHOULD SPREAD SWD INTO COU AND 3LF BEFORE DISSIPATING LATER
THIS MRNG. TEMPERATURES WILL RETURN TO MORE SEASONAL NORMALS TODAY
WITH WEAK CAA OVER THE AREA. TEMPERATURES MAY BE A LITTLE BELOW
NORMAL TGT WITH LITTLE CLOUD COVER AND LOWER SFC DEW POINTS FINALLY
ADVECTING INTO THE AREA. MOST OF THE PRECIPITATION WILL SHIFT S
OF THE CWA. WENT DRY FRI THROUGH SAT. THE NAM MODEL GENERATES WAA
PRECIPITATION OVER THE NRN PLAINS AND TRIES TO SHIFT THIS SEWD
INTO THE NRN PORTION OF THE CWA...BUT THE OTHER MODELS KEEP THIS
QPF N-NW OF THE CWA THROUGH THIS TIME PERIOD. WARMER AND MORE
HUMID CONDITIONS WILL RETURN BEGINNING SUNDAY AFTERNOON AS THE
MID-UPPER LEVEL RIDGE BUILDS BACK NEWD INTO MO IL AND LOW LEVEL
WINDS BECOME SLY AS THE SFC/850 MB RIDGE SHIFTS E OF THE AREA.
HIGH SFC DEW POINTS WILL BE SPREADING EWD INTO THE CWA SUN AFTN
ALTHOUGH MUCH OF THE CWA MAY NOT EXPERIENCE THE HIGHER SFC DEW
POINTS...HUMID CONDITIONS TIL MON. PREFER THE ECMWF MODEL WHICH
KEEPS THE PRECIPITATION N OF THE CWA SUN AND MON RATHER THAN THE
GFS SOLUTION WHICH GENERATES SOME QPF OVER THE CWA DESPITE THE
STRONG MID LEVEL RIDGE BUILDING OVER MO AND SRN IL BY SUN NGT. MAY
NEED A HEAT ADVISORY AGAIN FOR MON AND TUE WITH 850 MB TEMPS
RISING BACK TO AROUND 24 DEGREES C ACROSS MUCH OF THE CWA.
GKS
&&
.AVIATION...
/1141 PM CDT WED AUG 4 2010/
THE COLD FRONT CONTINUES TO MOVE SOUTH ACROSS SOUTHERN MISSOURI
WITH VERY LIGHT NORTH WIND AND VFR CONDITIONS ACROSS MUCH OF THE
AREA. A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF
A WEAK SHORTWAVE AND IN WAKE OF THE COLD FRONT FROM WEST CENTRAL
MISSOURI TO CENTRAL MISSOURI LATE THIS EVENING. THIS ACTIVITY
SHOULD CONTINUE EAST AND AFFECT KCOU...KSTL AND KSUS TONIGHT. WILL
CONTINUE VCSH AT THESE THREE TAF SITES AND LET MIDSHIFT AMEND TAFS
BASED ON LATEST RADAR TRENDS GIVEN SPARSE COVERAGE OF CONVECTION
AT THIS TIME.
HAVE CONTINUED IFR/LIFR FOG IN FORECAST AT KUIN...AS KIRK IS
ALREADY AT ONE HALF MILE AT 04Z AND CONDITIONS LOOK PRIMED FOR
PATCHY DENSE FOG TO FORM IN THIS AREA.
SPECIFICS FOR KSTL... LATEST RADAR TRENDS SUGGEST THAT SCATTERED
SHOWERS AND THUNDERSTORMS WILL ARRIVE AFTER 08Z. NOT CONFIDENT
ENOUGH TO INCLUDE TEMPO GIVEN WIDELY SCATTERED NATURE OF
CONVECTION AT THIS TIME...SO COVERED THE THREAT WITH A VCSH AND CB
CLOUD GROUP. VFR CONDITIONS EXPECTED OUTSIDE OF SHOWERS/STORMS
WITH A LIGHT NORTH WIND. MOSTLY CLEAR CONDITIONS EXPECTED
TOMORROW.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Aug 4, 7:27 PM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT WED AUG 4 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
827 PM CDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS MUCH OF THE
AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME STORMS
COULD PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS TO 40 MPH.
MODERATE RIVER FLOODING CONTINUES FOR MUCH OF THE MISSISSIPPI
RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND SOUTH OF THE
INTERSTATE 70 CORRIDOR ON THURSDAY. ANY STORMS THAT DO FORM ARE
NOT EXPECTED TO BE SEVERE.
POTENTIALLY DANGEROUS HEAT AND HUMIDITY WILL MAKE A RETURN TO THE
REGION BEGINNING SUNDAY AFTERNOON AND CONTINUING THROUGH AT LEAST
TUESDAY OF NEXT WEEK.
MODERATE RIVER FLOODING CONTINUES FOR MUCH OF THE MISSISSIPPI
RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CARNEY
In the hours before
Special weather statement, Aug 5, 2:44 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 AM CDT THU AUG 5 2010
MOZ062-065-073-050930-
FRANKLIN MO-JEFFERSON MO-WASHINGTON MO-
344 AM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...SOUTHERN
JEFFERSON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 430 AM CDT...
AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHWOODS...OR 12 MILES SOUTHEAST OF ST.
CLAIR...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HILLSBORO...
DE SOTO...
PEVELY...
FESTUS...
HERCULANEUM...
CRYSTAL CITY...
OLYMPIAN VILLAGE...
OERMANN...
FLETCHER...
MORSE MILL...
VICTORIA...
MAPAVILLE...
HEMATITE...
VALLES MILL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GLASS
Special weather statement, Aug 5, 3:30 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CDT THU AUG 5 2010
ILZ079-102-MOZ065-074-075-051015-
JEFFERSON MO-MONROE IL-RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO-
430 AM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...STE.
GENEVIEVE...ST. FRANCOIS...SOUTHWESTERN MONROE AND WESTERN RANDOLPH
COUNTIES UNTIL 515 AM CDT...
AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF OLYMPIAN VILLAGE...OR 8 MILES
SOUTHEAST OF DE SOTO...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STE. GENEVIEVE...
BLOOMSDALE...
ROCKY RIDGE...
WEINGARTEN...
FRENCH VILLAGE...
FULTS...
KIDD...
RENAULT...
PRAIRIE DU ROCHER...
AMES...
RIVER AUX VASES...
KELLOGG...
MODOC...
MINNITH...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GLASS
Special weather statement, Aug 5, 3:51 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 AM CDT THU AUG 5 2010
MOZ065-073>075-084-051030-
IRON MO-JEFFERSON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON MO-
451 AM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...EASTERN
WASHINGTON...WESTERN STE. GENEVIEVE...ST. FRANCOIS AND NORTHERN IRON
COUNTIES UNTIL 530 AM CDT...
AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RICHWOODS TO POTOSI
TO 9 MILES EAST OF COURTOIS...AND MOVING EAST AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEADWOOD...
BONNE TERRE...
BISMARCK...
DE SOTO...
DESLOGE...
FARMINGTON...
OLD MINES...
MINERAL POINT...
BELLEVIEW...
IRONDALE...
IRON MOUNTAIN...
PARK HILLS...
OLYMPIAN VILLAGE...
KNOB LICK...
BELGRADE...
FLETCHER...
CADET...
CALEDONIA...
BLACKWELL...
FRANKCLAY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GLASS
Special weather statement, Aug 5, 4:34 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 AM CDT THU AUG 5 2010
ILZ079-101-102-MOZ065-074-075-051115-
JEFFERSON MO-MONROE IL-RANDOLPH IL-ST. CLAIR IL-ST. FRANCOIS MO-STE.
GENEVIEVE MO-
534 AM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...STE.
GENEVIEVE...ST. FRANCOIS...SOUTHEASTERN ST. CLAIR...SOUTHERN MONROE
AND RANDOLPH COUNTIES UNTIL 615 AM CDT...
AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLOOMSDALE...OR 9 MILES NORTHWEST OF STE.
GENEVIEVE...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STE. GENEVIEVE...
RED BUD...
CHESTER...
SPARTA...
WOMAC...
EVANSVILLE...
ST. MARY...
BALDWIN...
MARISSA...
BREMEN...
TILDEN...
STEELEVILLE...
COULTERVILLE...
PRAIRIE DU ROCHER...
RIVER AUX VASES...
AMES...
KELLOGG...
MODOC...
MINNITH...
RUMA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GLASS
Thunderstorm Wind, Monroe
- When
- August 5, 4:40 AM CST to 4:42 AM CST
- Where
- Monroe County, 1 mi NE of Kidd to 0.26 mi NW of Renault
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.130, -90.157
Thunderstorm winds blew over a power pole about a mile northeast of Kidd. In Renault, several large tree limbs were blown down.
Thunderstorm Wind, Randolph
- When
- August 5, 4:42 AM CST
- Where
- Randolph County, Prairie du Rocher to 0.44 mi E of Prairie du Rocher
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.080, -90.100
Thunderstorm winds blew down several large trees, tree limbs and power lines around town. One tree fell onto an unoccupied vehicle causing major damage.
Thunderstorm Wind, Randolph
- When
- August 5, 4:50 AM CST
- Where
- Randolph County, 0.56 mi W of Ruma to 0.25 mi NE of Ruma
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.129, -90.010
Thunderstorm winds blew down numerous large trees in St. Patrick's Cemetery and in town. Also, numerous large tree limbs and power lines were blown down around town. Several tombstones were damaged in the cemetery and a large shed was destroyed just south of Ruma.
Thunderstorm Wind, Randolph
- When
- August 5, 4:53 AM CST
- Where
- Randolph County, 0.78 mi NNW of Evansville to 0.67 mi N of Evansville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.091, -89.935
Several large trees were blown down.
Thunderstorm Wind, Randolph
- When
- August 5, 5:20 AM CST
- Where
- Randolph County, 2.83 mi NNW of Sparta Hunter Fld Ar to Sparta
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.185, -89.727
Thunderstorm winds blew down numerous large trees, tree limbs and power lines around town. Just northwest of town at a recreational complex, a fifth wheel RV was blown over. A man was inside at the time sleeping. He sustained a broken arm and other minor injuries. In Sparta, one large tree limb damaged a carport and a nearby unoccupied car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Michigan, August 5, 20104 deaths · 2 events
- Damaging Winds in Kentucky, August 5, 20101 death · $161,000 · 60 kt wind · 25 events
- Flooding and Damaging Winds in Massachusetts, August 5, 20101 death · $25,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, August 5, 20101 death · 1 injured · 60 kt wind · 8 events
- Heat in Florida, August 5, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Virginia, August 5, 2010$81,000 · 60 kt wind · 79 events
- Hail and Damaging Winds in Virginia, August 5, 20105 injured · $67,000 · 1 in hail · 42 events
- Hail and Damaging Winds in Virginia, August 5, 20102 injured · $160,000 · 1.25 in hail · 39 events
- Flash Flooding and Hail in Arkansas, August 5 to 8, 2010$547,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, August 5, 2010$345,000 · 1.75 in hail · 23 events
- Flash Flood and Hail in Mississippi, August 5, 2010$218,000 · 55 kt wind · 31 events
- Damaging Winds and Strong Wind in Tennessee, August 5, 2010$232,000 · 60 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254214, 254201, 254202, 254203, 254211.